Welcome to Phoenix Rising!
Created in 2008, Phoenix Rising is the largest and oldest forum dedicated to furthering the understanding of and finding treatments for complex chronic illnesses such as chronic fatigue syndrome (ME/CFS), fibromyalgia (FM), long COVID, postural orthostatic tachycardia syndrome (POTS), mast cell activation syndrome (MCAS), and allied diseases.
To register, simply click the Register button at the top right.
Ironic. And deeply, profoundly irritating ....It’s my problem with every stimulant, just crashes me, as if my body was allergic to energy;(.
The problem in the illness is EXERTION Intolerance(physical, emotional, intellectual); so if you get (from whatever substance) a little energy, and try to do a touch more, there is a risk of crashing badly. This has been our experience, but Abilify has not been tried; but it has occurred with every med that was tried. Somewhere in the body, something, is making it hard to exert without a payback. When will they find the cause? I heard DR Davis today in that recent video and he says they are thinking it is a metabolic trap issue that is the cause of this illness. I don't know, but the sooner the cause is found, the sooner folks can rise from their beds.ron davis mentions pilot study of abilify, in which it seems to help ca. 80% of participants to some degree!
unfortunately i’m not among these. after three days of good energy on just 0,25 mg I crashed quite heavily and still haven’t recovered back to baseline. It’s my problem with every stimulant, just crashes me, as if my body was allergic to energy;(.
unfortunately i’m not among these. after three days of good energy on just 0,25 mg I crashed quite heavily and still haven’t recovered back to baseline. It’s my problem with every stimulant, just crashes me, as if my body was allergic to energy;(
Dear Jessie, that is wonderful news. Just wonderful. I hope things keep improving. Thanks for the information.@perrier
I am currently taking 2.5 mg of abilify I do now have more energy than I did,
for example I'm able to have a bath I'm able to go downstairs and relax down there but I have to use a wheelchair and a stairlift but these things would not have been possible before.
if I do crash and then the crashes are much less horrendous than they were.
I have been bedbound for two and a half years, Abilify is definitely helping.
Not such a suprise @hmnr asg and it must be very disappointing for them. But it does give them a clue as to what might be wrong. There are other drugs which might help. Trouble is without funding clinical trials are difficult and not everyone is keen on anecdotal evidence. Even if it's pretty good evidence.Also i read two worrying stories about two individuals who took abilify, and got better but went back to baseline after a few months.
Yeah I think it’s starting to wear off for me... I’m about day 70.
Strangely naltrexone or LDN might help here to augment Abilify.
Abilify isn’t a stimulant.
Regarding dopamine, it works as a dopamine partial agonist/functionally selective modulator: where dopamine is too low in the brain, it appears to function as an agonist (at presynaptic receptors) and where dopamine is too high in the brain, it functions as an antagonist (at postsynaptic receptors). Regarding serotonin, on some receptor subtypes it acts like above, on others it acts as a antagonist. There are also some other functions at neurotransmitter transporters.
I would definitely say most modern antidepressants are way more stimulating than anything the atypical antipsychotic Abilify might do, since modern antidepressants are SNRIs which also act as reuptake inhibitors on norepinephrine receptors and that really ramps you up (which could easily give you the feeling of fake energy that causes a crash)
Thank you! I didn’t know that. Strangely enough I actually do take an SNRI (Venlafaxin 75mg), but I never had the feeling that it stimulated me in any way, overall it stabilized me and made my POTS better, whereas with Abilfy I clearly have that hyper -stimulated feeling and it crashes me, what Venlafaxin never did.
Who knows, might be due to some individual “faulty settings “ in the brain, or the combination of Venlafaxin and Abilify may not work well for me.
It actually might make sense because norepinephrine reuptake inhibition in the brain is also going to increase sympathetic outflow which will likely increase blood pressure and help stabilize POTS.
But may I ask, didn’t Venlafaxine (or any other SNRI) feel absolutely terrible in the beginning for probably the first month or so as your brain got used to it? This is very common and I expect to be the same with Abilify where it might take time for it to stabilize. How long did you take Abilify?